Alert archive / Illinois / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 222, NWS Lincoln, IL

June 22, 2006Edgar County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Jun 22, 2006, 5:19 PM CDT for Edgar County, Illinois. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 22, 2006, 5:19 PM CDT (22:19 UTC)
Expired
Jun 22, 2006, 6:15 PM CDT
In force
56 min
Issued by
NWS Lincoln, IL
Area
Counties, with a storm outline in the text

County Edgar County, IL

The radar

The Indianapolis radar (KIND), 125 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 22, 11:58 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.3 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2006-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1783 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2006-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1783 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
1138 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.7

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 3:55 PM CDT, 1 hour 24 minutes earlier.

Area forecast discussion, Jun 22, 3:55 PM CDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
355 PM CDT THU JUN 22 2006

.DISCUSSION...
MAIN CONCERN IS SEVERE WEATHER TONIGHT...WITH SEVERE CHANCES ALONG
THE FRONT AGAIN ON FRIDAY. THE GFS WAS THE MORE AGGRESSIVE MODEL WITH
EACH OF THE WAVES THAT COME THROUGH OUR CWA...MAINLY DUE TO
CONVECTIVE FEEDBACK ISSUES. THE NAM-WRF WAS MORE STABILE IN THAT
SENSE...WITH THE CANADIAN GLOBAL IN AGREEMENT. A BLEND OF THE
TWO WAS GENERALLY FOLLOWED.

SHORT TERM...TONIGHT THROUGH SATURDAY...
THE CURRENT SURFACE ANALYSIS SHOWS THE FRONTAL BOUNDARY HAS SAGGED
SOUTHWARD TODAY...REACHING TO A LINE FROM TAYLORVILLE TO MATTOON TO
PARIS. SOUTH OF THERE...THE AIRMASS IS VERY MOIST...WITH
PRECIPITABLE WATER VALUES OF 1.5 TO 2 INCHES. INSTABILITY PARAMS
INDICATE THE AREA HAS LITTLE CAP...AND 30 KTS OF BULK SHEAR...WITH
MUCAPES OF 2500 J/KG. A LINE OF STORMS IS ALREADY MOVING TOWARD OUR
S CWA ACROSS MISSOURI...INTO AN AREA THAT HAS DESTABILIZED DUE TO
THE SUNSHINE AND A LLJ BRINGING MOISTURE TOWARD THE BOUNDARY. HEAVY
RAINS ARE EXPECTED WITH THE LINES OF STORMS TONIGHT...ALONG WITH
DAMAGING WINDS...AS THE STORMS EVOLVE INTO A SQUALL LINE OVER
ILLINOIS. I ADDED SEVERE WORDING TO THE GRIDS...WITH WIND AND HVY
RAIN. AS THE NIGHT PROGRESSES...THE STORMS WILL BE MORE CONFINED TO
OUR SOUTHERN CWA...CLOSER TO THE FRONT. FRIDAY WILL FEATURE A LOW
PRESSURE SYSTEM MOVING EAST ALONG THE FRONT. THE GFS DEEPENS THE
LOW MUCH MORE THAN THE NAM-WRF...AND DROPS MUCH MORE RAIN AS
WELL. THE POTENTIAL EXISTS FOR SOME HEAVY RAINS AGAIN ON FRIDAY
MORNING IN OUR S CWA...AND I LEFT THE LIKELY POPS IN PLACE.
AS THE LOW PASSES BY TO THE EAST...AND THE FRONT PUSHES FARTHER
SOUTH...AWAY FROM OUR CWA...STORMS SHOULD END FROM NW TO SE FRIDAY
AFTERNOON. I ADJUSTED POPS TO REFLECT THIS.

COOLER CONDITIONS ARE STILL ON TAP FOR FRIDAY NIGHT AND SATURDAY...
AS NORTHWEST FLOW PREVAILS UNDER SURFACE RIDGING. THE NEXT WAVE WILL
BE APPROACHING ON SATURDAY NIGHT...BUT ENOUGH DRY AIR SHOULD BE IN
PLACE TO KEEP PRECIP AT BAY UNTIL SUNDAY.

LONG TERM...SUNDAY THROUGH WEDNESDAY...
SUNDAY WILL SEE THE NEXT H5 SHORTWAVE APPROACH FROM THE NW. THERE
WILL NOT BE A MAJOR INCREASE IN MOISTURE WITH THIS WAVE AND THE WAVE
WILL BE CUTTING INTO A RIDGE. IT APPEARS THE SHORTWAVE WILL HAVE
ITS BEST CHANCE OF PRODUCING PRECIP IN OUR CWA IN THE AFTERNOON...AND
I WENT WITH 30 POPS FOR THAT TIME. A BREAK IN THE ACTION WAS
INDICATED FOR SUNDAY NIGHT BY THE NAM AND CANADIAN...WITH ADDITIONAL
FORCING ON MONDAY. I LEFT THE 20 POPS ON MONDAY AS IS.

THE ONLY OTHER CHANGES TO THE EXTENDED WERE FROM WEDNESDAY NIGHT
THROUGH THURSDAY NIGHT...AS A LONG WAVE TROUGH DIGS TOWARD THE OHIO
VALLEY. 20 POPS WAS ALL I ADDED...SO STILL SOME TIME TO FINE TUNE.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SHIMON
Hazardous weather outlook, Jun 22, 11:55 AM CDT, 5 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1155 AM CDT THU JUN 22 2006

ILZ027>031-036>038-231100-
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
1155 AM CDT THU JUN 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT
A COLD FRONT WILL SLOWLY SLIDE SOUTHWARD INTO THE REGION THIS
AFTERNOON... MEANWHILE AN UPPER LEVEL DISTURBANCE OVER WESTERN
IA AND MO WILL MOVE ACROSS THE REGION. THIS WILL RESULT IN SCATTERED
SHOWERS AND ISOLATED THUNDERSTORMS THIS AFTERNOON... AND THERE IS
A SLIGHT CHANCE A FEW STORMS THAT DEVELOP COULD BECOME SEVERE. MORE
ORGANIZED THUNDERSTORMS AND A HIGHER SEVERE WEATHER THREAT ARE
EXPECTED FARTHER SOUTH WHERE THE ATMOSPHERE WILL REMAIN MORE
UNSTABLE.

THE MOST LIKELY TIMEFRAME FOR ANY THUNDERSTORMS WILL BE AFTER 2
PM.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON.

ILZ040>044-047>053-231100-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CASS-MENARD-SCOTT-MORGAN-
SANGAMON-CHRISTIAN-MACON-
1155 AM CDT THU JUN 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
THIS EVENING.

A SLOW MOVING COLD FRONT WILL SLOWLY DROP SOUTH ACROSS NORTHERN
ILLINOIS THIS AFTERNOON. MEANWHILE... A SMALL SCALE LOW PRESSURE
SYSTEM OVER NORTHWESTERN MISSOURI WILL MOVE EAST TOWARDS THE
MISSISSIPPI RIVER THIS AFTERNOON. AT THE SAME TIME AN UPPER LEVEL
DISTURBANCE WILL SWING THROUGH FROM WESTERN IOWA.

A MOIST AND UNSTABLE ATMOSPHERE IN PLACE COMBINED WITH THE
AFOREMENTIONED FORCING MECHANISMS WILL LEAD TO THE DEVELOPMENT OF
SCATTERED TO WIDESPREAD THUNDERSTORMS LATER THIS AFTERNOON.

THE PRIMARY THREAT WILL BE DAMAGING WINDS... LARGE HAIL... AND A
SLIGHT CHANCE OF AN ISOLATED TORNADO.

THE PRIMARY TIMEFRAME FOR ORGANIZED SEVERE WEATHER WILL BE LATER
THIS AFTERNOON... GENERALLY AFTER 2 PM... WITH SOME ISOLATED
THUNDERSTORMS POSSIBLE EARLIER.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE FRIDAY TO THE NORTH OF A SLOW
MOVING COLD FRONT. ANY STORMS ARE NOT EXPECTED TO BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON.

ILZ045-046-054>057-061>063-066>068-071>073-231100-
CHAMPAIGN-VERMILION-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY-
CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
1155 AM CDT THU JUN 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT
SHOWERS AND THUNDERSTORMS HAVE BEEN DEVELOPING LATE THIS MORNING
AHEAD OF AN OUTFLOW BOUNDARY FROM OVERNIGHT THUNDERSTORMS OVER
IOWA. THESE STORMS HAVE MOSTLY MOVED OUT OF THE CHAMPAIGN-URBANA
AREA... BUT HAVE BEEN STRENGTHENING ACROSS AREAS SOUTH OF I-70.
THESE STORMS WILL HAVE THE CAPABILITY TO PRODUCE DAMAGING WINDS
AND LARGE HAIL. THIS INITIAL THREAT SHOULD DECREASE AFTER 1 PM AS
THE FORCING SHIFTS EAST OF THE AREA.

HOWEVER... THE ATMOSPHERE WILL REMAIN QUITE UNSTABLE... AND
ANOTHER SERIES OF DISTURBANCES IS EXPECTED TO MOVE EAST INTO THE
MISSISSIPPI VALLEY LATE THIS AFTERNOON AND THIS EVENING...
BRINGING A MODERATE RISK OF SEVERE WEATHER.

PRIMARY THREATS FOR THIS SECOND ROUND WILL INCLUDE DAMAGING
WINDS... LARGE HAIL... AND ISOLATED TORNADOES. BEST TIMEFRAME FOR
ORGANIZED SEVERE WEATHER SHOULD BE AFTER 4 PM INTO THIS EVENING.
A FEW ISOLATED THUNDERSTORMS WILL ALSO BE POSSIBLE EARLIER IN THE
AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE FRIDAY TO THE NORTH OF A SLOW
MOVING COLD FRONT. A FEW OF THIS STORMS COULD BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED TODAY... ESPECIALLY LATER THIS AFTERNOON.

HARDIMAN/BAK

In the hours before

Local storm report, Jun 22, 11:30 AM CDT, 5 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1130 AM CDT THU JUN 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1125 AM     HAIL             TILTON                  40.09N 87.64W
06/22/2006  E0.88 INCH       VERMILION          IL   EMERGENCY MNGR

1125 AM     HAIL             GEORGETOWN              39.98N 87.64W
06/22/2006  E0.88 INCH       VERMILION          IL   EMERGENCY MNGR

&&

SLOVE
Local storm report, Jun 22, 12:23 PM CDT, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1223 PM CDT THU JUN 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1218 PM     HAIL             LAWRENCEVILLE           38.73N 87.69W
06/22/2006  E0.75 INCH       LAWRENCE           IL   PUBLIC

            3/4 INCH HAIL WITH TREE LIMBS DOWN. REPORTED BY PUBLIC.

&&

SLOVE
Local storm report, Jun 22, 4:14 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
414 PM CDT THU JUN 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0413 PM     HAIL             5 S ALTAMONT            38.99N 88.75W
06/22/2006  E1.00 INCH       EFFINGHAM          IL   EMERGENCY MNGR

&&

KELLY
Local storm report, Jun 22, 4:15 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
415 PM CDT THU JUN 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0413 PM     TSTM WND GST     5 S ALTAMONT            38.99N 88.75W
06/22/2006  E60 MPH          EFFINGHAM          IL   EMERGENCY MNGR

&&

KELLY
Local storm report, Jun 22, 5:12 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
512 PM CDT THU JUN 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0437 PM     TSTM WND GST     3 W ST. FRANCISVILLE    38.59N 87.70W
06/22/2006  M61 MPH          LAWRENCE           IL   AWOS

            WIND GUST MEASURED AT MT. CARMEL AIRPORT

&&

KELLY
Local storm report, Jun 22, 5:14 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
514 PM CDT THU JUN 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0513 PM     HAIL             4 E CHARLESTON          39.48N 88.10W
06/22/2006  E0.88 INCH       COLES              IL   EMERGENCY MNGR

&&

KELLY

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 6:52 AM CDTSevere Thunderstorm WarningILXKnox23 min
Jun 22, 7:06 AM CDTSevere Thunderstorm WarningILXFulton39 min
Jun 22, 8:02 AM CDTSevere Thunderstorm WarningILXPeoria, Tazewell31 min
Jun 22, 8:15 AM CDTSevere Thunderstorm WarningILXWoodford60 min
Jun 22, 8:19 AM CDTTornado WarningILXTazewell12 min
Jun 22, 8:41 AM CDTSevere Thunderstorm WarningILXMcLean49 min
Jun 22, 11:19 AM CDTSevere Thunderstorm WarningILXVermilion27 min
Jun 22, 11:50 AM CDTSevere Thunderstorm WarningILXLawrence37 min
Jun 22, 3:36 PM CDTSevere Thunderstorm WarningILXClay, Effingham54 min
Jun 22, 4:29 PM CDTSevere Thunderstorm WarningILXEffingham37 min
Jun 22, 4:46 PM CDTSevere Thunderstorm WarningILXShelby56 min
Jun 22, 5:04 PM CDTSevere Thunderstorm WarningILXColes56 min
Jun 22, 5:14 PM CDTSevere Thunderstorm WarningILXClark46 min
Jun 22, 5:24 PM CDTSevere Thunderstorm WarningILXCumberland19 min
Jun 22, 5:38 PM CDTTornado WarningILXColes24 min
Jun 22, 5:48 PM CDTSevere Thunderstorm WarningILXDouglas, Moultrie43 min
Jun 22, 6:08 PM CDTSevere Thunderstorm WarningILXClark13 min
Jun 22, 6:20 PM CDTSevere Thunderstorm WarningILXEdgar25 min
Jun 22, 6:30 PM CDTFlash Flood WarningILXColes, Moultrie, Shelby6 hr
Jun 22, 6:54 PM CDTFlash Flood WarningILXEffingham6 hr

Nearby

Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.